Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 375, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 27, 2003, 3:21 PM EDT for Campbell County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 27, 2003, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 69 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS54 KMRX 271921 SVRMRX TNC013-272000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN EAST TENNESSEE * UNTIL 400 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LA FOLLETTE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FINCASTLE AROUND 330 PM EDT 6 MILES SOUTHEAST OF WHITE OAK AROUND 355 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. LAT...LON 3641 8425 3627 8411 3641 8393 3654 8404 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:51 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 27, 10:51 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1051 AM EDT WED AUG 27 2003 THE FOLLOWING ARE THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS... WITH THE MOST RECENT FIRST. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* LATE MORNING FORECAST DISCUSSION 1051 AM EDT WED AUG 27 2003 13Z SURFACE ANALYSIS SHOWED A COLD FRONT ACROSS N MO...S CENTRAL PARTS OF IL AND IN AND INTO NORTHERN OH. HIGH PRESSURE WAS CENTERED OVER THE SE. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS MORNING OVER PARTS OF W MIDDLE TN...BUT CURRENTLY THE INTENSITIES HAVE BEGUN TO DIMINISH. 850 MB 12Z ANALYSIS SHOWED HIGHEST DEW POINTS ACROSS MIDDLE TN... AND EXTENDING SW INTO MS AND LA...WITH WIND FIELDS EXHIBITING SOME CONFLUENT FLOW INTO THE MID STATE...PROBABLY HELPING TO THE DEVELOPMENT OF CONVECTION OVERNIGHT. NOT AS MUCH MOISTURE AT 700 MB LEVEL THIS MORNING AS IN LOWER LEVELS PER THE NASHVILLE SOUNDING. STABILITY INFORMATION AND CURRENT DISTRIBUTION OF MOISTURE MAKES IT APPARENT THAT THERE WILL BE MORE SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY...BUT MAINLY WEST OF THE AREA. CURRENT RUC MODEL FORECASTS FRONT TO CONTINUE SAGGING SLOWLY S ACROSS IL AND IN...AND A BIT FASTER FURTHER TO THE E DUE TO THE MORE NWLY FLOW ALOFT THERE. IT ALSO FORECASTS QUITE A BIT OF RAINFALL OVER PARTS OF MIDDLE AND INTO E TN BY MID AFTERNOON. HOWEVER...THIS APPEARS TO BE OVERDONE...CONSIDERING LITTLE DYNAMICS AVAILABLE. HEATING AND TOPOGRAPHIC EFFECTS WILL LIKELY DRIVE ANY PRECIP THAT OCCURS THIS AFTERNOON. WILL UPDATE CURRENT FORECASTS TO CLEAN UP WORDING...BUT OTHER THAN THAT...LITTLE IF ANY CHANGES ARE PLANNED AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. STEIGERWALDT ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 840 PM EDT TUE AUG 26 2003 FORECAST FOR TONIGHT GENERALLY APPEARS TO BE ON TRACK. RADAR SHOWS ISOLATED SHOWERS AND THUNDERSTORMS HAVE DISSIPATED AS EXPECTED. WILL ISSUE UPDATE TO REMOVE FROM FORECAST. WILL ALSO ADD PATCHY FOG TO TONIGHT AND EARLY TOMORROW. ********************************************************************* AFTERNOON FORECAST DISCUSSION 340 PM EDT TUE AUG 26 2003 RIDGING CONTINUES TO KEEP FA MAINLY FREE FM PRECIP THIS AFTERNOON. HOWEVER...ISOLD SHRA AND MAYBE EVEN A TSRA HAVE OR WILL DEVELOP THRU EARLY EVENING IN THE HIER TERRAIN ALONG THE NC BORDER. THEREFORE WILL INCLUDE ISOLD SHRA/TSRA IN THESE ZONES FOR EARLY EVENING. RIDGE GRADUALLY SLIPS E THRU THU ALLOWING MOISTURE TO INCREASE. NOT SO SURE ENTIRE FA WILL BE AT RISK OF CONVECTION ON WED AND LEFT MENTION OUT OF NRN/SRN VLY ZONES BUT KEPT SLGT CHC POP FOR REMAINDER OF FA WHICH INCLUDES PRIMARILY CUMBERLAND PLATEAU AND EXTREME ERN MTNS AS WELL AS SRN VLY ZONE. USED CHC POP FOR MUCH OF THIS AREA ON THU WITH SLGT CHC ADDED FOR NRN/CNTRL VLY AS INSTABILITY AND MOISTURE CONTINUE TO GRADUALLY BUILD AS RIDGE SHIFTS TO MID ATLANTIC STATES. AS USUAL IN THIS STAGNANT AIRMASS...FOG SHOULD FORM AT NIGHT AND INCLUDED MENTION IN ZONES. STAYED CLOSE TO GUIDANCE TEMPS THIS PACKAGE. CHA 72 91 72 89 / 0 20 20 30 TYS 71 90 70 87 / 0 10 10 20 TRI 64 88 64 86 / 0 10 10 20 OQT 69 88 68 88 / 0 10 10 20 *********************************************************************
Hazardous weather outlook, Aug 27, 4:44 AM EDT, 10 hours 37 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-280900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 444 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A COLD FRONT IS EXPECTED TO APPROACH THE AREA BY FRIDAY...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS ON FRIDAY...SATURDAY...AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY...SATURDAY...AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.